Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 3, NWS Kansas City, MO

February 9, 20095 counties in Missouri; 4 counties in Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Feb 9, 2009, 9:17 AM CST for 5 counties in Missouri; 4 counties in Kansas. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 9, 2009, 9:17 AM CST (15:17 UTC)
Expired
Feb 9, 2009, 10:00 AM CST
In force
43 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS, Buchanan County, MO, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 61 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 9:30 AM CSTTSTM WND GST 604 Wsw Lenexa, KS
Feb 9, 9:33 AM CSTTSTM WND GST 635 Ene Bonner Springs, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 9, 8:49 AM CSTSevere Thunderstorm WatchSPC2 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 091517
SVREAX
KSC091-103-121-209-MOC021-037-047-095-165-091600-
/O.NEW.KEAX.SV.W.0003.090209T1517Z-090209T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 AM CST MON FEB 9 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSON COUNTY IN EAST CENTRAL KANSAS
  NORTHEASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
  MIAMI COUNTY IN EAST CENTRAL KANSAS
  WYANDOTTE COUNTY IN NORTHEAST KANSAS
  SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI
  NORTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI
  SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI
  WESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
  PLATTE COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 1000 AM CST

* AT 913 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WINCHESTER TO DE SOTO TO OSAWATOMIE...AND MOVING NORTHEAST AT
  55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EDWARDSVILLE...OLATHE AND LOUISBURG BY 925 AM CST.
  FREEMAN...LEAVENWORTH...LANSING AND EDWARDSVILLE BY 930 AM CST.
  RUSHVILLE...CLEVELAND...SHAWNEE AND LENEXA BY 935 AM CST.
  PECULIAR...OVERLAND PARK AND MERRIAM BY 940 AM CST.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WAGSTAFF...CHILES...ZARAH...MONTICELLO...PIPER...MAYWOOD...BUCYRUS...
LACKMANS...HOLLIDAY AND JOHNSON CO ARPT.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3950 9476 3934 9456 3867 9436 3840 9496
      3878 9506 3894 9490 3904 9488 3905 9482
      3964 9505 3966 9503
TIME...MOT...LOC 1517Z 217DEG 46KT 3936 9521 3899 9493
          3857 9486

$$

DEROCHE
3 follow-up statements
000 
WWUS53 KEAX 091535
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 AM CST MON FEB 9 2009

KSC091-103-121-209-MOC021-037-047-095-165-091600-
/O.CON.KEAX.SV.W.0003.000000T0000Z-090209T1600Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-CASS MO-JACKSON MO-
CLAY MO-PLATTE MO-BUCHANAN MO-
934 AM CST MON FEB 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MIAMI AND EASTERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND
WYANDOTTE AND NORTHEASTERN LEAVENWORTH COUNTIES IN NORTHEAST
KANSAS...AND SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...AND
PLATTE...SOUTHWESTERN CLAY...WESTERN JACKSON AND NORTHWESTERN CASS
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1000 AM CST...

AT 931 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF ATCHISON TO 5 MILES NORTH OF
EDWARDSVILLE TO 6 MILES EAST OF SPRING HILL...MOVING NORTHEAST AT 55
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PECULIAR...OVERLAND PARK...MERRIAM AND PLATTE CITY BY 940 AM CST.
  RAYMORE...WESTWOOD...PRAIRIE VILLAGE AND LEAWOOD BY 945 AM CST.
  KANSAS CITY DOWNTOWN ARPT...OAKVIEW...NORTHMOOR AND NORTH KANSAS
  CITY BY 950 AM CST.
  RAYTOWN BY 955 AM CST.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
STANLEY...KANSAS CITY INTL AIRPORT...ROELAND PARK...DE KALB...
HOOVER...OAKS...OAKWOOD PARK AND OAKWOOD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3950 9476 3934 9456 3867 9436 3857 9460
      3866 9477 3887 9485 3905 9482 3964 9505
      3966 9503
TIME...MOT...LOC 1534Z 217DEG 46KT 3953 9504 3916 9476
          3874 9469

$$

DEROCHE
000 
WWUS53 KEAX 091545
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
945 AM CST MON FEB 9 2009

KSC091-103-121-209-MOC021-037-047-095-165-091600-
/O.CON.KEAX.SV.W.0003.000000T0000Z-090209T1600Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-CASS MO-JACKSON MO-
CLAY MO-PLATTE MO-BUCHANAN MO-
944 AM CST MON FEB 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MIAMI AND EASTERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND
EASTERN WYANDOTTE AND NORTHEASTERN LEAVENWORTH COUNTIES IN NORTHEAST
KANSAS...AND SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...AND
PLATTE...SOUTHWESTERN CLAY...WESTERN JACKSON AND NORTHWESTERN CASS
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1000 AM CST...

AT 941 AM CST...A LINE OF SEVERE THUNDERSTORMS WERE  REPORTED...
PRODUCING  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RUSHVILLE TO WEATHERBY LAKE TO 
BELTON...MOVING NORTHEAST AT 55 MPH. AT 932 AM...55 TO 60 MPH WINDS 
WERE REPORTED IN BONNER SPRINGS KANSAS. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  OAKVIEW...NORTHMOOR...NORTH KANSAS CITY AND KANSAS CITY BY 950 AM
  CST.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
HOOVER...OAKS...OAKWOOD PARK AND OAKWOOD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3949 9476 3933 9456 3866 9437 3860 9452
      3865 9477 3908 9478 3928 9491 3941 9495
      3961 9504 3965 9503
TIME...MOT...LOC 1544Z 217DEG 46KT 3963 9494 3926 9466
          3884 9459

$$

DEROCHE
000 
WWUS53 KEAX 091553
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
953 AM CST MON FEB 9 2009

KSC091-103-121-209-MOC021-037-047-095-165-091601-
/O.EXP.KEAX.SV.W.0003.000000T0000Z-090209T1600Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-CASS MO-JACKSON MO-
CLAY MO-PLATTE MO-BUCHANAN MO-
951 AM CST MON FEB 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI AND EASTERN
JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND EASTERN WYANDOTTE AND
NORTHEASTERN LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND
SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...AND PLATTE...
SOUTHWESTERN CLAY...WESTERN JACKSON AND NORTHWESTERN CASS COUNTIES IN
WEST CENTRAL MISSOURI WILL EXPIRE AT 1000 AM CST...

AT 946 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3949 9476 3933 9456 3866 9437 3860 9452
      3865 9477 3908 9478 3928 9491 3941 9495
      3961 9504 3965 9503
TIME...MOT...LOC 1551Z 217DEG 46KT 3970 9486 3933 9459
          3891 9452

$$

DEROCHE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 5:47 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 9, 5:47 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 AM CST MON FEB 9 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/420 AM CST MON FEB 9 2009/
INITIAL STORM SYSTEM TAKING SHAPE OVER THE ROCKIES. UPPER LEVEL
CIRCULATION MOVING INTO FAR NORTHWEST COLORADO. NEGATIVE TILT TROUGH
EXTENDING SOUTHEAST IS NOW MOVING INTO THE CENTRAL AND SOUTHERN
PLAINS. WHOLE SYSTEM WILL CONTINUE TO MOVE EAST-NORTHEAST...REACHING
THE UPPER MIDWEST TONIGHT. IN THE LOWER LEVELS...SHOWERS OCCURRING
ALONG LOW LEVEL JET AXIS WITHIN REGION OF HIGHEST THETA-E. EXPECT
THIS AREA OF SHOWERS TO CONTINUE TO MOVE NORTH-NORTHEAST THROUGH THE
REST OF THE MORNING. HOWEVER DO NOT EXPECT IT TO MAKE IT VERY FAR
INTO MISSOURI EARLY THIS MORNING. ACTIVITY SHOULD DECREASE IN AREAL
COVERAGE AS WELL AS BECOME LIGHTER...AS IT MOVES AWAY FROM THE UPPER
LEVEL DYNAMICS AS WELL AS ENCOUNTERING DRIER AIR IN THE LOW LEVELS.

MEANWHILE THE SURFACE LOW WILL ORGANIZED OVER THE CENTRAL HIGH
PLAINS...THEN MOVE NORTHEAST ACROSS NEBRASKA INTO EASTERN SOUTH
DAKOTA. PRE-FRONTAL TROUGH HAS ALREADY SPARKED SOME CONVECTION.
ASSOCIATED COLD FRONT/DRYLINE SHOULD QUICKLY CATCH UP WITH THIS
TROUGH THIS MORNING...AND CONTINUE NORTHEAST TOWARD THE FORECAST
AREA...REACHING EXTREME EASTERN KANSAS BY 16-18Z. THIS SOMEWHAT
NARROW BAND OF CONVECTION WILL THEN CONTINUE ACROSS THE REST OF
MISSOURI DURING THE AFTERNOON...WITH DRY WEATHER EXPECTED BEHIND THE
LINE. WHILE NOT A LOT OF INSTABILITY TO WORK WITH...WITH ONLY
200-500 J/KG CAPE EXPECTED ALONG THE LINE...ANY DECENT UPDRAFT MAY
TAP INTO STOUT 50-60KT 850MB WINDS. BEST CHANCE OF THIS HAPPENING IS
OVER EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI BY LATE
AFTERNOON...AS THE UPPER TROUGH APPROACHES AND LIFTED INDICES
APPROACH -1 TO -3.

STRONG WINDS ARE ALSO EXPECTED TODAY. AS SAID EARLIER...MODELS PROG
850MB WINDS UPWARDS OF 65KTS OVERSPREADING THE REGION. TIGHTENING
SURFACE GRADIENT WILL HELP WINDS APPROACH ADVISORY CRITERIA. BUT
SUBSIDENCE AND MOMENTUM TRANSFER IMMEDIATELY BEHIND THE LINE OF
CONVECTION WILL LIKELY PUSH WESTERN PORTIONS OF THE FORECAST AREA
INTO ADVISORY RANGE. SO CURRENT ADVISORY LOOKS GOOD. AM A LITTLE
WORRIED ADVISORY MAY NEED TO BE EXPANDED EASTWARD...BUT HAVE HELD
OFF AS EVENING AND OVERNIGHT HOURS ARE LESS FAVORABLE TIMES.

COLD AIR NOT ASSOCIATED WITH THE PASSAGE OF THIS COLD FRONT...AND
HAVE THEREFORE HELD ON TO VERY MILD TEMPERATURES UNTIL THE NEXT
SYSTEM MOVES ACROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY.

ONLY MINOR ADJUSTMENTS MADE TO FORECAST FROM WEDNESDAY ON...

NRR

&&

.AVIATION...

SURFACE WARM FRONT WAS LIFTING QUICKLY ACROSS THE KANSAS CITY
TERMINALS AT THIS HOUR...AS OBSERVED BY A STOUT TEMPERATURE JUMP AS
WELL AS A SUBTLE SERLY WIND SHIFT THAT COINCIDES WITH THE ONSET OF
SURFACE WIND GUSTS.

STRENGTHENING SOUTH WINDS WILL BE THE MAIN CONCERN TODAY AS A
INTENSE SURFACE LOW LIFTS FROM COLORADO ACROSS NEBRASKA AND DEEPENS
TO 987MB THIS AFTERNOON. IMPRESSIVE PRESSURE FALLS CONTINUE TO
SPREAD EASTWARD ACROSS THE PLAINS...AND THE RESULTING GRADIENT FLOW
IN THE WARM SECTOR AIRMASS WILL YIELD SOME STRONG WINDS FOR TODAY.

EXPECT THAT SOUTHEASTERLY GUSTS WILL INITIALLY BE HELD IN THE 25 TO
30 KNOT RANGE THIS MORNING AS CLOUD COVER AND A 2-3 HOUR PERIOD OF
SHOWERS LIMIT THE DEGREE OF MIXING. ONE CAVEAT TO THIS WILL BE IN A
WINDOW ROUGHLY FROM 16 TO 17Z WHEN A LOW-TOPPED SQUALL LINE
ACCOMPANYING THE LEADING EDGE OF THIS PRECIPITATION WAVE MAY ALLOW
FOR SSW WINDS AND STRONGER MIX DOWN.

TRAILING STRATIFORM RAIN SHOULD CARRY THROUGH 18Z...ALTHOUGH
CEILINGS STILL LOOKING MVFR AT WORST AND LITTLE VISIBILITY RESPONSE
HAS BEEN NOTED ACROSS THE SOUTHERN PLAINS THIS MORNING.

DRY SLOT WILL ROTATE NORTHEAST AFTER 18Z...ALLOWING SKIES TO
SCATTERED OUT TO SOME SPRING-LIKE CUMULUS. THIS IS WHEN THE
STRONGEST WINDS WILL COMMENCE. SUSTAINED SPEEDS OF 25 TO 30 KNOTS
WITH GUSTS UPWARDS OF 40 KNOTS ARE LIKELY ACROSS THE TERMINALS. A
NARROW INSTABILITY AXIS AHEAD OF THE COLD-CORE UPPER LOW MAY PROVIDE
A BRIEF WINDOW FOR STRONG/SVR THUNDERSTORMS IN THE VICINITY OF KSTJ
DEPENDING ON HOW THE MORNING UNFOLDS.

WINDS WILL RELAX A BIT THIS EVENING...BUT WARM AND GUSTY SOUTHERLY
FLOW OF 15 TO 25 KNOTS SHOULD PREVAIL OVERNIGHT IN THE WAKE OF THE
DRYLINE.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 9 AM MONDAY TO 6 PM MONDAY FOR MOZ001-MOZ002-
     MOZ003-MOZ004-MOZ005-MOZ011-MOZ012-MOZ013-MOZ014-MOZ020-
     MOZ021-MOZ022-MOZ028-MOZ029-MOZ030-MOZ037-MOZ038-MOZ043-
     MOZ044-MOZ053-MOZ054.

KS...WIND ADVISORY FROM 9 AM MONDAY TO 6 PM MONDAY FOR KSZ025-KSZ057-
     KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Feb 9, 5:58 AM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CST MON FEB 9 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
558 AM CST MON FEB 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS INTO
THE UPPER MIDWEST TODAY. A BAND OF SHOWERS AND POSSIBLY A FEW
EMBEDDED THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE OUTLOOK AREA
DURING THE LATE MORNING AND AFTERNOON HOURS. WHILE MOST OF THIS
ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS DUE TO THE LACK OF
GOOD INSTABILITY...A FEW OF THE STRONGER STORMS MAY BE ABLE TO TAP
INTO THE STRONG WINDS ALOFT. AS THE UPPER LEVEL SYSTEM APPROACHES
FAR NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS BY LATE
AFTERNOON...INCREASED INSTABILITY AND SHEAR MAY ALLOW FOR A FEW
STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THE MAIN THREATS WILL BE
DAMAGING WIND AND LARGE HAIL.

IN ADDITION...STRONG SOUTH TO SOUTHWEST WINDS...POSSIBLY GUSTING TO
AS HIGH AS 45 MPH...ARE EXPECTED ACROSS MAINLY WESTERN MISSOURI AND
EASTERN KANSAS TODAY. THIS WILL RESULT IN HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY NIGHT...MAINLY SOUTH OF A
LINE FROM KANSAS CITY TO KIRKSVILLE...AHEAD OF ANOTHER STRONG UPPER
LEVEL STORM SYSTEM. A FEW STORMS MAY BE SEVERE IN PORTIONS OF WEST
CENTRAL AND CENTRAL MISSOURI...GENERALLY SOUTH OF A LINE FROM BUTLER
TO MARSHALL TO MOBERLY. IN ADDITION...HEAVY RAINFALL IS POSSIBLE
TUESDAY NIGHT FOR AREAS SOUTH OF A LINE FROM BUTLER TO CARROLLTON TO
KIRKSVILLE.

THE NEXT STORM SYSTEM WILL THEN AFFECT THE AREA FRIDAY AND FRIDAY
NIGHT WITH A CHANCE OF SNOW ACROSS THE OUTLOOK AREA. ACCUMULATING
SNOW IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE DURING THE MID TO LATE AFTERNOON
HOURS TODAY...ACROSS FAR NORTHWEST MISSOURI AND NORTHEAST
KANSAS...MAINLY WEST OF A LINE FROM ATCHISON KANSAS TO BETHANY
MISSOURI.

NRR

In the hours before

Special weather statement, Feb 9, 8:20 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 AM CST MON FEB 9 2009

KSZ057-060-MOZ043-053-091445-
BATES-CASS-LINN-MIAMI-
820 AM CST MON FEB 9 2009

...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...LINN AND MIAMI
COUNTIES UNTIL 845 AM CST...

AT 817 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MELVERN TO HARRIS TO
COLONY...MOVING NORTHEAST AT 55 MPH.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN BATES...CASS...LINN AND MIAMI COUNTIES...INCLUDING THE
CITIES OF BLUE MOUND...PRESCOTT AND MOUND CITY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DEROCHE
Special weather statement, Feb 9, 8:21 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 AM CST MON FEB 9 2009

KSZ103>105-MOZ028-029-037-091445-
CLAY-JACKSON-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
821 AM CST MON FEB 9 2009

...SIGNIFICANT WEATHER ALERT FOR CLAY...JACKSON...JOHNSON...
LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES UNTIL 845 AM CST...

AT 817 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MELVERN TO HARRIS TO
COLONY...MOVING NORTHEAST AT 55 MPH.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN CLAY...JACKSON...JOHNSON...LEAVENWORTH...PLATTE AND
WYANDOTTE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

DEROCHE
Local storm report, Feb 9, 9:17 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 AM CST MON FEB 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     TSTM WND GST     4 SW OSAWATOMIE         38.46N 95.00W
02/09/2009  E60 MPH          MIAMI              KS   TRAINED SPOTTER

&&

MRD

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 9:03 AM CSTSevere Thunderstorm WarningEAXBuchanan, Platte42 min
Feb 9, 3:12 PM CSTFlash Flood WatchEAXBates, Chariton, Cooper, Henry, Howard, Johnson and 3 more13 hr
Feb 9, 8:36 AM CSTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Linn, Miami39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.